Journal of Statistical Physics

, Volume 25, Issue 4, pp 757–769 | Cite as

Stable and unstable manifolds of the Hénon mapping

  • Valter Franceschini
  • Lucio Russo
Articles

Abstract

By using a parametric representation of the stable and unstable manifolds, we prove that for some given values of the parameter (in particular in the case first investigated by Hénon) the Hénon mapping has a transversal homoclinic orbit.

Key words

Hénon mapping strange attractor stable and unstable manifolds homoclinic point 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    M. Hénon, A Two-Dimensional Mapping with a Strange Attractor,Commun. Math. Phys. 50:69–77 (1976).Google Scholar
  2. 2.
    S. D. Feit, Characteristic Exponents and Strange Attractors,Commun. Math. Phys. 61:249–260(1978).Google Scholar
  3. 3.
    J. H. Curry, On the Hénon Transformation,Commun. Math. Phys. 68:129–140 (1979).Google Scholar
  4. 4.
    S. Smale, Diffeomorphisms with Many Periodic Points, inDifferential and Combinatorial Topology (Princeton University Press, Princeton, New Jersey, 1973).Google Scholar
  5. 5.
    J. Moser, Stable and Random Motions in Dynamical Systems: with Special Emphasis on Celestial Mechanics,Annals of Mathematics Studies, Vol. 77 (Princeton University Press, Princeton, New Jersey, 1973).Google Scholar
  6. 6.
    F. R. Marotto, Chaotic Behavior in the Hénon Mapping,Commun. Math. Phys. 68:187–194 (1979).Google Scholar
  7. 7.
    M. Misiurewicz and B. Szewc, Existence of a homoclinic point for the Hénon map, Warsaw University, preprint, (1979).Google Scholar

Copyright information

© Plenum Publishing Corporation 1981

Authors and Affiliations

  • Valter Franceschini
    • 1
  • Lucio Russo
    • 1
  1. 1.Istituto MatematicoUniversitá di ModenaModenaItaly

Personalised recommendations